Alert archive / Kansas / Flash Flood Watches in 2018
Flash Flood Watch 3, NWS Dodge City, KS
NWS Dodge City, KS issued this flash flood watch at Sep 4, 2018, 3:11 AM CDT for 12 counties in Kansas. It took effect at Sep 4, 2018, 1:00 PM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2018, 3:11 AM CDT (08:11 UTC)
- In effect from
- Sep 4, 2018, 1:00 PM CDT
- Expired
- Sep 5, 2018, 9:52 AM CDT
- In force
- 21 hr
- Issued by
- NWS Dodge City, KS
- Flood severity
- None
Counties Barber County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Kiowa County, KS, Lane County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Stafford County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 60 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.2 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 584 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
049 WGUS63 KDDC 040811 FFADDC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Dodge City KS 311 AM CDT Tue Sep 4 2018 ...PERIODS OF HEAVY RAINFALL ARE EXPECTED THROUGH TONIGHT... KSZ030-043-044-042100- /O.NEW.KDDC.FF.A.0003.180904T1800Z-180905T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Trego-Scott-Lane- Including the cities of Wakeeney, Scott City, Scott State Lake, and Dighton 311 AM CDT Tue Sep 4 2018 ...FLASH FLOOD WATCH IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH WEDNESDAY MORNING... The National Weather Service in Dodge City has issued a * Flash Flood Watch for a portion of west central Kansas... including the following Lane...Scott and Trego. * From 1 PM CDT this afternoon through Wednesday morning * Additional showers and thunderstorms with locally heavy rainfall are expected this afternoon through Wednesday morning. Additional rainfall over saturated soils will quickly result in runoff. * Flooded roadways, ditches, creeks and streams. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ KSZ046-065-066-079>081-041800- /O.EXT.KDDC.FF.A.0002.000000T0000Z-180904T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Rush-Pawnee-Stafford-Edwards-Kiowa-Pratt- Including the cities of La Crosse, Larned, St. John, Stafford, Macksville, Kinsley, Lewis, Greensburg, Haviland, and Pratt 311 AM CDT Tue Sep 4 2018 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... The Flash Flood Watch is now in effect for * Portions of central Kansas and south central Kansas... including the following in central Kansas...Rush. in south central Kansas...Edwards...Kiowa...Pawnee...Pratt and Stafford. * Until 1 PM CDT this afternoon * Additional showers and thunderstorms with locally heavy rainfall are expected this morning. Additional rainfall over saturated soils will quickly result in runoff. * Impacts: Flooded roadways, ditches, creeks and streams. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ KSZ031-042100- /O.EXT.KDDC.FF.A.0002.000000T0000Z-180905T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ellis- Including the cities of Pheifer and Hays 311 AM CDT Tue Sep 4 2018 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH WEDNESDAY MORNING... The Flash Flood Watch is now in effect for * A portion of central Kansas...including the following Ellis.... * Through Wednesday morning * Additional showers and thunderstorms with locally heavy rainfall are expected this afternoon through Wednesday morning. Additional rainfall over saturated soils will quickly result in runoff. * Impacts: Flooded roadways, ditches, creeks and streams. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ jf
6 follow-up statements
349 WGUS63 KDDC 041600 FFADDC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Dodge City KS 1100 AM CDT Tue Sep 4 2018 ...Thunderstorms with Heavy Rain Expected Tonight... KSZ031-051200- /O.CAN.KDDC.FF.A.0002.000000T0000Z-180905T1200Z/ /O.EXA.KDDC.FF.A.0003.180904T1800Z-180905T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ellis- Including the cities of Pheifer and Hays 1100 AM CDT Tue Sep 4 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... The National Weather Service in Dodge City has expanded the * Flash Flood Watch to include a portion of central Kansas... including the following Ellis.... * Through Wednesday morning * Additional showers and thunderstorms with locally heavy rainfall are expected this afternoon through Wednesday morning. Additional rainfall over saturated soils will quickly result in runoff. * Flooded roadways, ditches, creeks and streams. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ KSZ046-065-066-079>081-041700- /O.CAN.KDDC.FF.A.0002.000000T0000Z-180904T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Rush-Pawnee-Stafford-Edwards-Kiowa-Pratt- Including the cities of La Crosse, Larned, St. John, Stafford, Macksville, Kinsley, Lewis, Greensburg, Haviland, and Pratt 1100 AM CDT Tue Sep 4 2018 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of central Kansas and south central Kansas has been cancelled. Rainfall has ended for the day, and flood waters are slowly receding. $$ KSZ030-043-044-051200- /O.CON.KDDC.FF.A.0003.180904T1800Z-180905T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Trego-Scott-Lane- Including the cities of Wakeeney, Scott City, Scott State Lake, and Dighton 1100 AM CDT Tue Sep 4 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... The Flash Flood Watch continues for * A portion of west central Kansas...including the following Lane...Scott and ...Trego. * Through Wednesday morning * Additional showers and thunderstorms with locally heavy rainfall are expected this afternoon through Wednesday morning. Additional rainfall over saturated soils will quickly result in runoff. * Flooded roadways, ditches, creeks and streams. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Turner
893 WGUS63 KDDC 042032 FFADDC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Dodge City KS 332 PM CDT Tue Sep 4 2018 ...Thunderstorms with Heavy Rain Expected Tonight... KSZ046-065-066-079>081-089-090-051200- /O.EXA.KDDC.FF.A.0003.000000T0000Z-180905T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Rush-Pawnee-Stafford-Edwards-Kiowa-Pratt-Comanche-Barber- Including the cities of La Crosse, Larned, St. John, Stafford, Macksville, Kinsley, Lewis, Greensburg, Haviland, Pratt, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 332 PM CDT Tue Sep 4 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... The National Weather Service in Dodge City has expanded the * Flash Flood Watch to include portions of central Kansas and south central Kansas...including the following in central Kansas...Rush. In south central Kansas...Barber...Comanche... Edwards...Kiowa...Pawnee...Pratt and Stafford. * Through Wednesday morning * Additional showers and thunderstorms with locally heavy rainfall are expected this afternoon through Wednesday morning. Additional rainfall over saturated soils will quickly result in runoff. * Flooded roadways, ditches, creeks and streams. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ KSZ030-031-043-044-051200- /O.CON.KDDC.FF.A.0003.000000T0000Z-180905T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Trego-Ellis-Scott-Lane- Including the cities of Wakeeney, Pheifer, Hays, Scott City, Scott State Lake, and Dighton 332 PM CDT Tue Sep 4 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... The Flash Flood Watch continues for * Portions of central Kansas and west central Kansas...including the following in central Kansas...Ellis. In west central Kansas...Lane...Scott and Trego. * Through Wednesday morning * Additional showers and thunderstorms with locally heavy rainfall are expected this afternoon through Wednesday morning. Additional rainfall over saturated soils will quickly result in runoff. * Flooded roadways, ditches, creeks and streams. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Turner
230 WGUS63 KDDC 050751 FFADDC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Dodge City KS 251 AM CDT Wed Sep 5 2018 KSZ031-046-065-066-079>081-089-090-051800- /O.EXT.KDDC.FF.A.0003.000000T0000Z-180905T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ellis-Rush-Pawnee-Stafford-Edwards-Kiowa-Pratt-Comanche-Barber- Including the cities of Pheifer, Hays, La Crosse, Larned, St. John, Stafford, Macksville, Kinsley, Lewis, Greensburg, Haviland, Pratt, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 251 AM CDT Wed Sep 5 2018 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... The Flash Flood Watch is now in effect for * Portions of central Kansas and south central Kansas... including the following in central ...Kansas...Ellis and Rush. in south central Kansas...Barber...Comanche...Edwards... Kiowa...Pawnee...Pratt and Stafford. * Until 1 PM CDT this afternoon * Additional showers and thunderstorms with locally heavy rainfall will persist this morning. Additional rainfall over saturated soils will quickly result in runoff. * Flooded roadways, ditches, creeks and streams. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ KSZ030-043-044-051200- /O.CON.KDDC.FF.A.0003.000000T0000Z-180905T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Trego-Scott-Lane- Including the cities of Wakeeney, Scott City, Scott State Lake, and Dighton 251 AM CDT Wed Sep 5 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... The Flash Flood Watch continues for * A portion of west central Kansas...including the following Lane...Scott and ...Trego. * Until 7 AM CDT this morning * Showers and thunderstorms with locally heavy rainfall are expected early this morning. Additional rainfall over saturated soils will quickly result in runoff. * Flooded roadways, ditches, creeks and streams. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
428 WGUS63 KDDC 050928 FFADDC Flood Watch National Weather Service Dodge City KS 428 AM CDT Wed Sep 5 2018 KSZ043-044-051030- /O.CAN.KDDC.FF.A.0003.000000T0000Z-180905T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Scott-Lane- Including the cities of Scott City, Scott State Lake, and Dighton 428 AM CDT Wed Sep 5 2018 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of west central Kansas has been cancelled. Any additional rainfall won't be heavy enough to cause flooding. $$ KSZ030-051200- /O.CON.KDDC.FF.A.0003.000000T0000Z-180905T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Trego- Including the city of Wakeeney 428 AM CDT Wed Sep 5 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... The Flash Flood Watch continues for * A portion of west central Kansas...including the following Trego.... * Until 7 AM CDT this morning * Showers and thunderstorms with locally heavy rainfall are expected early this morning. Additional rainfall over saturated soils will quickly result in runoff. * Flooded roadways, ditches, creeks and streams. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ KSZ031-046-065-066-079>081-089-090-051800- /O.CON.KDDC.FF.A.0003.000000T0000Z-180905T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ellis-Rush-Pawnee-Stafford-Edwards-Kiowa-Pratt-Comanche-Barber- Including the cities of Pheifer, Hays, La Crosse, Larned, St. John, Stafford, Macksville, Kinsley, Lewis, Greensburg, Haviland, Pratt, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 428 AM CDT Wed Sep 5 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... The Flash Flood Watch continues for * Portions of central Kansas and south central Kansas... including the following in central ...Kansas...Ellis and Rush. in south central Kansas...Barber...Comanche...Edwards... Kiowa...Pawnee...Pratt and Stafford. * Until 1 PM CDT this afternoon * Additional showers and thunderstorms with locally moderate to possibly rainfall will persist this morning. Additional rainfall over saturated soils will quickly result in runoff. * Flooded roadways, ditches, creeks and streams. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
796 WGUS63 KDDC 051010 FFADDC Flood Watch National Weather Service Dodge City KS 510 AM CDT Wed Sep 5 2018 KSZ030-051115- /O.CAN.KDDC.FF.A.0003.000000T0000Z-180905T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Trego- Including the city of Wakeeney 510 AM CDT Wed Sep 5 2018 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of west central Kansas has been cancelled. Any additional rainfall is expected to be too light to cause flooding. $$ KSZ031-046-065-066-079>081-089-090-051800- /O.CON.KDDC.FF.A.0003.000000T0000Z-180905T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ellis-Rush-Pawnee-Stafford-Edwards-Kiowa-Pratt-Comanche-Barber- Including the cities of Pheifer, Hays, La Crosse, Larned, St. John, Stafford, Macksville, Kinsley, Lewis, Greensburg, Haviland, Pratt, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 510 AM CDT Wed Sep 5 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... The Flash Flood Watch continues for * Portions of central Kansas and south central Kansas... including the following in central ...Kansas...Ellis and Rush. in south central Kansas...Barber...Comanche...Edwards... Kiowa...Pawnee...Pratt and Stafford. * Until 1 PM CDT this afternoon * Additional showers and thunderstorms with locally moderate to possibly rainfall will persist this morning. Additional rainfall over saturated soils will quickly result in runoff. * Flooded roadways, ditches, creeks and streams. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
054 WGUS63 KDDC 051452 FFADDC Flood Watch National Weather Service Dodge City KS 952 AM CDT Wed Sep 5 2018 KSZ031-046-065-066-079>081-089-090-051600- /O.CAN.KDDC.FF.A.0003.000000T0000Z-180905T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ellis-Rush-Pawnee-Stafford-Edwards-Kiowa-Pratt-Comanche-Barber- Including the cities of Pheifer, Hays, La Crosse, Larned, St. John, Stafford, Macksville, Kinsley, Lewis, Greensburg, Haviland, Pratt, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 952 AM CDT Wed Sep 5 2018 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of central Kansas and south central Kansas has been cancelled. Rain has ended this morning. Additional scattered showers and thunderstorms are expected this afternoon and evening, but coverage will be less than previous days, and the threat of additional flooding is decreasing. $$ Turner
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flash flood watch went out at Sep 4, 1:35 AM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Sep 4, 1:35 AM CDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 135 AM CDT Tue Sep 4 2018 ...Updated for aviation discussion... .SHORT TERM...(This afternoon through Tuesday) Issued at 1150 AM CDT Mon Sep 3 2018 A very moist S/SW flow continues over SW KS as of midday, with stratus ceilings gradually lifting. Sporadic light rain showers continue to roam around, but heavy rain has ended temporarily. Significant flooding continues to be reported across mainly Kiowa and Pratt counties, with emergency managers and social media indicating significant flooding damage has occurred from roughly Greensburg to Haviland to the Pratt vicinity. Observed rainfall totals from this area overnight are as high as 8 inches. Scattered thunderstorms will redevelop just about anywhere with peak heating this afternoon and evening. 12z NAM/HRRR shows scattered convection starting around 3 pm and continuing into the evening. Initiation will likely be tied to any areas that can receive insolation first. Severe wind/hail is not expected from this activity given marginal CAPE/instability. However, flooding is a serious threat through tonight. Meridional flow will lead to training echoes in an exceptionally moist environment, with NAM progging precipitable water in excess of 2 inches across SE zones. The inherited flash flood watch continues to look appropriate for the eastern zones and will be maintained through 7 am Tuesday. Additional counties may need to be added pending convective evolution. Likely/definite category pops favor the eastern zones through tonight, unfortunately including some of the areas suffering from significant flooding currently. Stratus and areas of fog will reestablish tonight in a continued moist SEly flow. Not much changes Tuesday, with a continue mostly cloudy sky, temperatures below normal, and more scattered rain/storms. Kept pop grids in the chance/scattered category, as many areas will be dry for most of the day. A moist S/SE breeze will continue, ahead of an approaching cold front entering NW Kansas around 7 pm. Shortwave trough over western Nebraska Tuesday evening will drive the associated cold front into SW KS late Tuesday, with pop grids again returning to the likely category (particularly NW zones) Tuesday evening/night. .LONG TERM...(Tuesday night through Monday) Issued at 210 PM CDT Mon Sep 3 2018 Wednesday through Friday...At least scattered showers and thunderstorms will continue, as a very moist atmosphere remains anchored over SW KS. It will not rain continuously, but certainly the chance/scattered coverage offered by the forecast blend is warranted through the rest of the week, and have noticed the 12z MEX guidance has pops in the 60-80% range during this time. While mesoscale details will dictate rainfall coverage from day to day, indeed hour to hour, locally heavy rainfall will certainly continue along with a flooding threat. Models remain consistent with a cold front sliding through SW KS during the Wednesday time frame, which will only add another boundary to focus shower and thunderstorm development. Afternoon temperatures will remain well below early September normals (and confined to the mid to upper 70s at many locales) Wednesday through Friday, as an impressive 1032 mb Canadian surface high pressure ridge encompasses the plains. Eventually, more typical late summer weather will return this weekend. Persistent trough axis to our west, keeping the moist flow over us through Friday, will finally make eastward progress, east of SW KS, by late Saturday. 12z ECMWF forecasts the remnants of tropical cyclone Gordon to be producing heavy rain in SE Kansas around early Saturday. Ironically, rainfall will be ending across SW KS around this time, as subsidence on the back side of Gordon's remnants helps to clear out SW KS. As such, warmer afternoon temperatures in the 80s, and dry weather, is forecast next Sunday. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 130 AM CDT Tue Sep 4 2018 Low level upslope flow has resulted in LIFR to low MVFR CIGS early this morning. As winds become more southerly, CIGS should improve a little toward morning and then rapidly improve with daytime heating after 13z. A line of thunderstorms over western Kansas will affect GCK and possibly DDC through 09z with brief heavy rain and gusty winds. Additional thunderstorms are expected this afternoon and tonight as daytime surface heating and the approach of an upper level trough help initiate storms. Then tonight a cold front will move southward into western Kansas and increase the storm chances as well. && .PRELIMINARY POINT TEMPS/POPS... DDC 66 82 65 79 / 60 50 50 40 GCK 64 84 63 77 / 60 50 50 40 EHA 61 85 61 79 / 70 30 40 30 LBL 64 85 63 80 / 50 40 40 30 HYS 67 80 65 74 / 60 60 70 40 P28 70 81 68 83 / 60 50 40 50 && .DDC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 AM CDT this morning for KSZ031-046-065- 066-079>081. && SHORT TERM...Turner LONG TERM...Turner AVIATION...Finch
Hazardous weather outlook, Sep 3, 4:11 AM CDT, 23 hours before
Hazardous Weather Outlook National Weather Service Dodge City KS 411 AM CDT Mon Sep 3 2018 KSZ030-031-043>046-061>066-074>081-084>090-040915- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 411 AM CDT Mon Sep 3 2018 /311 AM MDT Mon Sep 3 2018/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Thunderstorms are expected to redevelop by mid-day or early afternoon and persist into tonight. The main concern with these storms is heavy rains and localized flooding. Day 1 Hazards ------------- * Flooding: Limited risk * Lightning: Elevated risk .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Days 2-7 Discussion ------------------- Thunderstorms with locally heavy rains are possible again Tuesday afternoon into early Wednesday along with locally heavy rain. Showers and a thunderstorm or two are expected to linger into early Friday but the heaviest rain is expected to be over by Wednesday afternoon. Days 2-7 Hazards ---------------- * Tuesday - Lightning: Significant risk * Wednesday - Lightning: Elevated risk * Thursday - Lightning: Limited risk * Friday - Lightning: Limited risk * Saturday - Lightning: Limited risk * Sunday No hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. However, storm spotters are encouraged to report any flooding over roadways. && For more details visit our webpage http://weather.gov/ddc/ehwo
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 10:07 AM CDT | Areal Flood Warning | DDC | Barber, Kiowa, Pratt, Stafford | 12 hr |
| Sep 4, 4:12 PM CDT | Flash Flood Warning | DDC | Barber | 6 hr |
| Sep 4, 4:24 PM CDT | Special Weather Statement | DDC | Hamilton | 66 min |
| Sep 4, 6:19 PM CDT | Flash Flood Warning | DDC | Clark, Comanche, Kiowa | 6 hr |
| Sep 4, 6:33 PM CDT | Special Weather Statement | DDC | Hamilton | 57 min |
Nearby
Flash Flood Watches in Kansas, 2018Every flash flood watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.